Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 299, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jul 15, 2007, 1:28 PM MDT for Cherry County, Grant County, Hooker County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2007, 1:28 PM MDT (19:28 UTC)
- Expired
- Jul 15, 2007, 2:15 PM MDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Cherry County, NE, Grant County, NE, Hooker County, NE
The radar
The North Platte radar (KLNX), 75 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 937 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 1946 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 151928 SVRLBF NEC031-075-091-152015- /O.NEW.KLBF.SV.W.0299.070715T1928Z-070715T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 128 PM MDT SUN JUL 15 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL CHERRY COUNTY IN NORTH CENTRAL NEBRASKA... NORTHEASTERN GRANT COUNTY IN WEST CENTRAL NEBRASKA... NORTHWESTERN HOOKER COUNTY IN WEST CENTRAL NEBRASKA... * UNTIL 215 PM MDT * AT 123 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WHITMAN ROAD CROSSING THE NORTH BRANCH OF THE MIDDLE LOUP RIVER...OR ABOUT 27 MILES WEST OF MULLEN...AND MOVING SOUTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CARR LAKE BY 205 PM MDT... LAT...LON 4238 10146 4220 10168 4192 10141 4209 10110 $$ 13
2 follow-up statements
000 WWUS53 KLBF 151950 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 249 PM CDT SUN JUL 15 2007 NEC031-075-091-152015- /O.CON.KLBF.SV.W.0299.000000T0000Z-070715T2015Z/ HOOKER NE-GRANT NE-CHERRY NE- 149 PM MDT SUN JUL 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM MDT FOR EXTREME SOUTH CENTRAL CHERRY...NORTHEASTERN GRANT AND NORTHWESTERN HOOKER COUNTIES... AT 148 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR WHITMAN...OR ABOUT 23 MILES WEST OF MULLEN...MOVING SOUTH AT 20 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES WEST OF HIGHWAY 2 MILE MARKER 170 BY 200 PM MDT... CARR LAKE BY 210 PM MDT... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4208 10126 4209 10162 4189 10140 4208 10112 $$ 13
000 WWUS53 KLBF 152018 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CDT SUN JUL 15 2007 NEC031-075-091-152028- /O.EXP.KLBF.SV.W.0299.000000T0000Z-070715T2015Z/ HOOKER NE-GRANT NE-CHERRY NE- 218 PM MDT SUN JUL 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTH CENTRAL CHERRY...NORTHEASTERN GRANT AND NORTHWESTERN HOOKER COUNTIES EXPIRES AT 215 PM MDT... THE STORM WHICH HAD PROMPTED THE WARNING HAD WEAKENED BELOW SEVERE LEVELS ALLOWING THE WARNING TO EXPIRE. ADDITIONAL THUNDERSTORMS ARE EXPECTED THROUGH THE LATE AFTERNOON HOURS AND SEVERE WEATHER IS STILL POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT SUNDAY EVENING FOR WESTERN NEBRASKA. LAT...LON 4208 10126 4209 10162 4189 10140 4208 10112 $$ 13
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:20 PM MDT, 8 minutes earlier.
Area forecast discussion, Jul 15, 1:20 PM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
220 PM CDT SUN JUL 15 2007
.SYNOPSIS...
HAND ANALYSIS OF THE 18Z SURFACE DATA SHOWED A QUASI-STATIONARY
FRONT FROM WESTERN ALBERTA...ACROSS SOUTHERN SASKATCHEWAN AND THE
DAKOTAS...INTO WESTERN NEBRASKA AND THEN EAST INTO NORTHWEST
MISSOURI. THERE WAS ALSO A DRY LINE DOWN ACROSS EASTERN COLORADO.
SURFACE LOWS WERE CENTERED IN WESTERN ALBERTA...SOUTHERN
SASKATCHEWAN AND WESTERN NEBRASKA. THE RADAR MOSAIC SHOWED ISOLATED
STORMS ASSOCIATED WITH THE BOUNDARY IN NORTH CENTRAL NEBRASKA AND IN
NORTHWEST KANSAS. THE 18Z NORTH PLATTE SOUNDING SHOWED CONSIDERABLE
INSTABILITY WITH CONVECTIVE POTENTIAL ENERGY OF 2600J/KG AND
PRECIPITABLE WATER OF 1.06 INCH WHICH AGREED FAIRLY WELL WITH THE
SATELLITE DERIVED VALUE OF 27MM. THE SATELLITE DERIVED PRODUCT
IMAGERY SHOWED THE MOISTURE PLUME EXTENDING WELL INTO THE DAKOTAS.
&&
.SHORT TO MEDIUM RANGE DISCUSSION...
CONVECTION SHOULD CONTINUE DEVELOPING ALONG THE BOUNDARY SINCE
VERY UNSTABLE CONDITIONS ARE PRESENT. WITH SUCH A HIGH CONVECTIVE
POTENTIAL ENERGY AND A VIRTUALLY NON-EXISTENT CAP...SEVERE STORMS
ARE POSSIBLE PRETTY MUCH ANYWHERE ALONG AND EAST OF NEBRASKA HIGHWAY
61 AND ALONG AND NORTH OF INTERSTATE HIGHWAY 80.
SEASONABLY HOT TEMPERATURES ARE EXPECTED MONDAY AND TUESDAY...
BUT AN EASTERLY COMPONENT TO THE WIND DIRECTION WILL KEEP THE HEAT
FROM BEING EXTREME.
&&
.MEDIUM TO LONG RANGE DISCUSSION...
TEMPERATURES OF 95-100F ARE LIKELY OVER MUCH OF CENTRAL AND
WESTERN NEBRASKA TUESDAY AND WEDNESDAY WITH SOME MODERATION
THURSDAY.
A SURFACE BOUNDARY IS EXPECTED TO STALL ACROSS SOUTH CENTRAL AND
SOUTHWEST NEBRASKA LATE WEDNESDAY. THIS WILL PROVIDE THE FORCING
NEEDED TO GENERATE CONVECTION WEDNESDAY AFTERNOON THROUGH WEDNESDAY
NIGHT. IN FACT...THERE IS THE POTENTIAL FOR AN ORGANIZED CONVECTIVE
SYSTEM DURING THAT TIME. OUR CONFIDENCE IS NOT HIGH IN THE MEDIUM
RANGE FORECASTS AT THIS TIME...SO WE WILL ONLY INTRODUCE THE MENTION
OF THUNDERSTORMS WITHOUT PUSHING THE CHANCES TOO HIGH. THE PRESENCE
OF THE SURFACE BOUNDARY WILL GIVE AN EASTERLY COMPONENT TO THE WIND
RESULTING IN LOWER TEMPERATURES WEDNESDAY THROUGH FRIDAY THAN
PREVIOUSLY FORECAST.
&&
.AVIATION...
EXCEPT FOR IN THE VICINITY OF THUNDERSTORMS...VISUAL FLIGHT
CONDITIONS ARE EXPECTED OVER WESTERN NEBRASKA. IT APPEARS THAT A
MENTION OF THUNDERSTORMS IS APPROPRIATE IN THE TERMINAL FORECASTS
FOR VALENTINE AND NORTH PLATTE AS WELL.
&&
.LBF WATCHES/WARNINGS/ADVISORIES...NONE.
&&
SPRINGER/13Hazardous weather outlook, Jul 15, 4:18 AM MDT, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 518 AM CDT SUN JUL 15 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-161030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 518 AM CDT SUN JUL 15 2007 /418 AM MDT SUN JUL 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON EAST OF A LINE FROM CODY TO BIG SPRINGS. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER A THUNDERSTORM OR TWO MAY REACH SEVERE LIMITS WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTHEAST FROM THE WESTERN DAKOTAS THIS MORNING. THE DISTURBANCE WILL ARRIVE IN THE OUTLOOK AREA DURING PEAK AFTERNOON HEATING. WITH MOISTURE IN PLACE...THUNDERSTORM DEVELOPMENT IS POSSIBLE. ENOUGH SHEAR EXISTS IN THE MID LEVELS OF THE ATMOSPHERE TO SUPPORT SUPER CELL THUNDERSTORMS. THE SEVERE THREAT WILL DIMINISH DURING THE EVENING HOURS AS TEMPERATURES COOL AND THE ATMOSPHERE STABILIZES. IN ADDITION TO THUNDERSTORMS...CRITICAL FIRE DANGER WILL EXIST ACROSS THE EASTERN PANHANDLE...AND WESTERN CHERRY COUNTY THIS AFTERNOON. A COMBINATION OF TEMPERATURES IN THE 90S AND LOW RELATIVE HUMIDITIES...WILL ALLOW FOR RAPID FIRE GROWTH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. FIRE DANGER IS EXPECTED TO REMAIN HIGH FOR THE REMAINDER OF THE WEEK IN WESTERN PORTIONS OF THE OUTLOOK AREA. OPEN BURNING SHOULD BE POSTPONED UNTIL COOLER AND MOISTER CONDITIONS RETURN TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 1:41 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 49 min |
| Jul 15, 2:04 PM MDT | Severe Thunderstorm Warning | LBF | Cherry | 41 min |
| Jul 15, 2:10 PM MDT | Severe Thunderstorm Warning | LBF | Brown | 65 min |
| Jul 15, 2:20 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 55 min |
| Jul 15, 2:32 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 58 min |
| Jul 15, 2:51 PM MDT | Tornado Warning | LBF | Brown, Rock | 39 min |
| Jul 15, 3:07 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 53 min |
| Jul 15, 3:18 PM MDT | Severe Thunderstorm Warning | LBF | Blaine | 57 min |
| Jul 15, 3:25 PM MDT | Severe Thunderstorm Warning | LBF | Loup, Rock | 65 min |
| Jul 15, 3:29 PM MDT | Severe Thunderstorm Warning | LBF | Garfield, Holt | 46 min |
| Jul 15, 3:59 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| Jul 15, 4:14 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 46 min |
| Jul 15, 4:25 PM MDT | Severe Thunderstorm Warning | LBF | Garfield | 26 min |
| Jul 15, 4:54 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 51 min |
| Jul 15, 4:59 PM MDT | Severe Thunderstorm Warning | LBF | Custer | 61 min |
| Jul 15, 5:23 PM MDT | Severe Thunderstorm Warning | LBF | Holt | 29 min |
| Jul 15, 5:39 PM MDT | Severe Thunderstorm Warning | LBF | Lincoln | 36 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.